MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH: BERLIN OLYMPUS ESG-100, 220...240 V~,; ELECTROSURGICAL SYSTEM GENERATOR

OLYMPUS WINTER & IBE GMBH: BERLIN OLYMPUS ESG-100, 220...240 V~,; ELECTROSURGICAL SYSTEM GENERATOR
Model Number WB991036
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Codes Abdominal Pain (1685); Perforation (2001)
Date of Event 05/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.Additional information is being requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that during a polypectomy procedure on a small sessile polyp, the surgeon used saline to raise the polyp and then used g-flex polypectomy snare to snare the polyp.The case was completed without incident.However, the patient returned after two days with abdominal pain.It was later found out there was perforation at the site where the polyp was snared.The surgeon "blames" the nurse assisting him as the nurse reportedly did not set the esg-100 correctly.The patient required laparoscopy to close the perforation.
 
Event or Problem Description
Additional information was received from the customer.The settings used were pulsecut 40 watts and softcoag 30 watts.The physician recalled they might have stepped on the wrong paddle when snaring and stepped on softcoag instead of pulsecut.There was no allegation of any malfunction against the olympus generator.The patient was currently stable and in good health.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author and to provide additional information based on the legal manufacturer's final investigation.A review of the device history record (dhr), found no deviations that could have caused or contributed to the reported issue.It has been almost 6 years since the subject device was manufactured.Based on the results of the investigation, the root cause of this phenomenon could not be identified.A patient was found to have a perforation after a polypectomy.The reported esg-100 was not returned to olympus for inspection/investigation.There was no report of a malfunction of the device during the procedure.Therefore, the reported device could either be assumed to meet its specification or it could be rated as meeting its specification based on available inspection results.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
OLYMPUS ESG-100, 220...240 V~,
Common Device Name
ELECTROSURGICAL SYSTEM GENERATOR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH: BERLIN
rheinstrasse 8
telow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH: BERLIN
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17131893
Report Number9610773-2023-01649
Device Sequence Number17764171
Product Code GEI
UDI-Device Identifier04042768910364
UDI-Public04042768910364
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K073207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWB991036
Device Catalogue NumberWB991036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/12/2023
06/25/2024
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/11/2023
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G-FLEX SNARE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown